Jump to content
Altostrata

Taking multiple psych drugs? Which drug to taper first?

Recommended Posts

savinggrace

I was on Effexor for 6 weeks 15 years ago. For me, it was a huge accelerator. I had so many side effects on that drug I just stopped taking it. Back then, I didn’t know any better.  Now I know tapering is definitely  necessary. A 10% taper every 4 weeks MAY work for you, if you are one of the lucky ones. Just listen to your body and respect what is telling you. If it were my choice, tapering Effexor first would be it.  So few people are on Buspar. This is the first time I have read anything about it here, though you could search for others’ experiences. I hope you can “ chip away” at Effexor steadily and with w/d symptoms relatively controllable. 

 

Grace

 

 

 

Share this post


Link to post
Share on other sites
GracieAnn

I understand all of this but have one question as it relates to gabapentin and ssri’s. If you have a super long taper in front of you off the ssri, would it be wise to get off gabapentin first because being on it will prevent your nerves from healing(and thereby increase your likelihood of akathisia?).

 

Share this post


Link to post
Share on other sites
Altostrata

Please read this topic from the beginning. Gabapentin is a "brake."

 

Your assumption that gabapentin is worse for your nerves than an SSRI is incorrect. It is no better or worse. As gabapentin is a "brake," going off gabapentin first might increase potential for activation or akathisia when you go off the SSRI.

 

If, however, you are having an identifiable adverse reaction to gabapentin, it may make sense to reduce gabapentin first.

 

Please put questions about your own specific situation in your Introductions topic, as discussion about it will take this thread off-topic.

Share this post


Link to post
Share on other sites
savinggrace

“Anyway, I think I figured out from "alternative" sources that my AD was interacting with my benzo, so stopping the AD made the benzo metabolize faster. So it was like a dosage cut, even though the dose was the same. I have maybe 80% recovered from that now. So I did a quick goggle on your drugs...even a mainstream source said both those ADs have moderate potential to interact with your benzo. So you probably had a really significant drop in your benzo level once the ADs got out of your system. Just something to think about.”

 

Bubble posted this a year ago and I agree wholeheartedly. In my case my anticonvulsant was inducing my benzo and remeron, almost completely wiping out their sedating effect, which I sorely need. I know this because after reducing oxcarbazepine by 50%, I am sleeping 50% better. These drug cocktails are extremely complex. Trial and error, attention to symptoms and trying to connect your own pattern is very important. Study up on your drugs. Look up interactions, but more specifically induction and inhibition. It is technical and hard to understand at first but once you do it all makes sense.  Now this lop-sided tapering of one drug has its downside, but I will post that in my own thread. The point is, drug interactions/clearance or lack of  matters just as much as whether they are brakes or accelerators. 

 

Grace

Edited by ChessieCat
deitalicised font

Share this post


Link to post
Share on other sites
ChessieCat
4 hours ago, savinggrace said:

attention to symptoms and trying to connect your own pattern is very important.

 

Keep Notes on Paper

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.